Asymptotic Solutions of Fifth Order More Critically Damped Nonlinear Systems in the Case of Four Rep...

M. Abul Kawser, Md. Mahafujur Rahaman, Md. Shajib Ali, Md. Nurul Islam

American Journal of Applied Mathematics and Statistics

Asymptotic Solutions of Fifth Order More Critically Damped Nonlinear Systems in the Case of Four Repeated Roots

M. Abul Kawser1, Md. Mahafujur Rahaman2,, Md. Shajib Ali1, Md. Nurul Islam1

1Department of Mathematics, Islamic University, Kushtia, Bangladesh

2Department of Computer Science & Engineering, Z.H. Sikder University of Science & Technology, Shariatpur, Bangladesh

Abstract

In this article, we have modified the Krylov-Bogoliubov-Mitropolskii (KBM) method, which is one of the most widely used methods to delve into the transient behavior of oscillating systems, to find out the solutions of fifth order more critically damped nonlinear systems. In this paper, we have considered the asymptotic solutions of fifth order more critically damped nonlinear systems when the four eigenvalues are equal and another one is distinct. This article suggests that the perturbation solutions obtained by the modified KBM method for both the cases (when repeated eigenvalues are greater than the distinct eigenvalue, and when the distinct eigenvalue is greater than repeated eigenvalues) satisfactorily correspond to the numerical solutions obtained by Mathematica 9.0.

Cite this article:

  • M. Abul Kawser, Md. Mahafujur Rahaman, Md. Shajib Ali, Md. Nurul Islam. Asymptotic Solutions of Fifth Order More Critically Damped Nonlinear Systems in the Case of Four Repeated Roots. American Journal of Applied Mathematics and Statistics. Vol. 3, No. 6, 2015, pp 233-242. http://pubs.sciepub.com/ajams/3/6/4
  • Kawser, M. Abul, et al. "Asymptotic Solutions of Fifth Order More Critically Damped Nonlinear Systems in the Case of Four Repeated Roots." American Journal of Applied Mathematics and Statistics 3.6 (2015): 233-242.
  • Kawser, M. A. , Rahaman, M. M. , Ali, M. S. , & Islam, M. N. (2015). Asymptotic Solutions of Fifth Order More Critically Damped Nonlinear Systems in the Case of Four Repeated Roots. American Journal of Applied Mathematics and Statistics, 3(6), 233-242.
  • Kawser, M. Abul, Md. Mahafujur Rahaman, Md. Shajib Ali, and Md. Nurul Islam. "Asymptotic Solutions of Fifth Order More Critically Damped Nonlinear Systems in the Case of Four Repeated Roots." American Journal of Applied Mathematics and Statistics 3, no. 6 (2015): 233-242.

Import into BibTeX Import into EndNote Import into RefMan Import into RefWorks

At a glance: Figures

1. Introduction

In order to obtain solutions of nonlinear systems, the asymptotic method of Krylov–Bogoliubov–Mitropolskii (KBM) [1, 2] is regarded as convenient and one of the widely-used tools. For the systems with periodic solutions with small nonlinearities, the method was first extended by Krylov and Bogoliubov [2]. Later, it was amplified and justified by Bogoliubov and Mitropolskii [1]. For nonlinear systems affected by strong linear damping forces, Popov [3] extended the method. However, due to its physical significance, Popov’s method was rediscovered by Mendelson [4]. Then, this method was extended by Murty and Deekshatulu [5] for over–damped nonlinear systems. Sattar [6] studied the second order critically-damped nonlinear systems by using of the KBM method. Murty [7] proposed a unified KBM method for second order nonlinear systems which covers the undamped, over-damped and damped oscillatory cases. After that, Osiniskii [8] first developed the KBM method to solve third-order nonlinear differential systems imposing some restrictions, which makes the solution over-simplified. Mulholland [9] removed these restrictions and found desired solutions of third order nonlinear systems. Sattar [10] examined solutions of three-dimensional over-damped nonlinear systems. Shamsul [11] propounded an asymptotic method for second order over-damped and critically damped nonlinear systems. Later, Shamsul [12] extended the method presented in [11] to third-order over-damped nonlinear systems under some special conditions. Akbar et al. [13] generalized the method and showed that their method is easier than the method of Murty et al. [14]. Recently Rahaman and Rahman [15] have suggested analytical approximate solutions of fifth order more critically damped systems in the case of smaller triply repeated roots. Moreover, Rahaman and Kawser [16] have also proposed asymptotic solutions of fifth order critically damped nonlinear systems with pair wise equal eigenvalues and another is distinct. Further, Rahaman et al. [17] suggested an asymptotic method of Krylov-Bogoliubov-Mitropolskii for fifth order critically damped nonlinear systems. Again, Rahaman and Kawser [18] expounded analytical approximate solutions of fifth order more critically damped nonlinear systems

In this paper, we seeks to investigate an asymptotic solution of fifth order more critically damped nonlinear system, based upon the KBM method. In this study, we suggest that the perturbation results obtained by the presented technique reveal good coincidence with numerical results obtained by Mathematica 9.0.

2. The Method

Consider a fifth order non-linear differential system of the form

(1)

where and stand for the fifth and fourth derivatives respectively, and over dots are used for the first, second and third derivatives of x with respect to t; are constants, is a sufficiently small parameter and is the given nonlinear function. As the unperturbed equation (1) is of fifth order, so it has five real negative eigenvalues, where four eigenvalues are equal and the other one is distinct. Suppose the eigenvalues are and

When the equation (1) becomes linear and the solution of the corresponding linear equation is

(2)

where and are constants of integration.

When Murty [7] and Shamsul [19], we look for a solution of equation (1) in an asymptotic expansion of the form

(3)

where and are the functions of t and they satisfy the first order differential equations

(4)

Now differentiating (3) five times with respect to t, substituting the value of x and the derivatives in the original equation (1) utilizing the relations presented in (4) and, finally, extracting the coefficients of ε, we obtain

(5)

where

and .

We have expanded the function in the Taylor’s series (Sattar [20], Shamsul [19]) about the origin in power of t. Therefore, we obtain

(6)

Thus, using (6), the equation (5) becomes

(7)

Following the KBM method, Murty and Deekshatulu [21], Sattar [20], Shamsul [22], Shamsul and Sattar [23] imposed the condition that does not contain the fundamental terms of Therefore, equation (7) can be separated for unknown functions and in the following way:

(8)
(9)

Now equating the coefficients of the various power of from equation (8), we obtain

(10)
(11)
(12)
(13)

Here, we have four equations (10), (11), (12) and (13) for determining the unknown functions A1, B1, C1, D1 and H1. Thus, to obtain the unknown functions A1, B1, C1, D1 and H1, we need to impose some conditions (Shamsul [26, 22, 24, 25]) between the eigenvalues. Different authors have imposed different conditions according to the behavior of the systems, such as Shamsul [25] imposed the condition

In this study, we have investigated solutions for both the cases and . Therefore, we obtain the value of D1 from equation (13), and substituting the value of D1 in equation (12), we get the value of C1, and using these values of C1 and D1 in equation (11), we find the value of B1. Now we will be able to separate the equation (10) for unknown functions A1 and H1 for both the conditions and ; and solving them for A1 and H1. Since and are proportional to the small parameter, so they are slowly varying functions of time t, and for first approximate solution, we may consider them as constants which are presented in the right side. This assumption was first made by Murty and Deekshatulu [21]. Thus, the solutions of the equation (4) become

(14)

Equation (9) is a non-homogeneous linear ordinary differential equation; therefore, it can be solved by the well-known operator method. Substituting the values of and in the equations (3), we get the complete solution of (1). Therefore, the determination of the first approximate solution is complete.

3. Example

As an example of the above technique, we have considered the Duffing type equation of fifth order nonlinear differential system:

(15)

Comparing equation (13) and equation (1), we obtain

Therefore,

(16)

For equation (15), the equation (9) to equation (13) respectively become

(17)
(18)
(19)
(20)
(21)

The solution of the equation (21), therefore, is

(22)

Putting the value of from equation (22) into equation (20), we obtain

(23)

Therefore, the solution of the equation (23) is

(24)

Putting the value of and from equation (24) and (22) into equation (19), we obtain

(25)

Thus, the solution of the equation (25) is

(26)

Now applying the conditions in equation (18), we obtain the following equations for unknown functions and :

(27)

And

(28)

Solution of the equations (27) and (28) are

(29)
(30)

Now applying the condition in equation (18), we obtain the following equations for unknown functions and :

(31)
(32)

Thus, the solution of the equations (31) and (32) are

(33)
(34)

Finally, the solution of the equation (17) for is

(35)

where

Substituting the values of and from equations (29), (33), (26), (24), (22), (32) and (34) into equation (4), we obtain, when then becomes

And when then becomes

(36)

Again, when then becomes

Further, when then becomes

Here, all of the equations (36) have no exact solutions, but since and are proportional to the small parameter, they are slowly varying functions of time t. Therefore, it is possible to replace and by their respective values obtained in linear case (i.e., the values of and obtained when) in the right hand side of equations (36). This type of replacement was first introduced by Murty and Deekshatulu [5] and Mutry et.al. [14] in order to solve similar types of nonlinear equations.

Therefore, the solutions to the equations (36) are, when then becomes

Again, when then becomes

(37)

Moreover, when then becomes

when then becomes

Hence, we obtain the first approximate solution of the equation (13) as:

(38)

where and are given by the equations (37) and is given by (35).

4. Results and Discussion

Figure 1. Comparison between perturbation and numerical results for with the initial condition and

In order to bring more efficiency to our results, the numerical results obtained by Mathematica 9.0 are compared with the perturbation results obtained by the same program for the different sets of initial conditions. Here, we have computed from (38) by considering different values of and in which and are obtained from (37) and is calculated from equation (35) together with four sets of initial conditions. The corresponding numerical solutions have been computed by the Mathematica 9.0 program for various values of t and all the perturbation solutions have been developed by a code in Mathematica 9.0 program. All the results presented by the Figure 1 and Figure 2 for the case and Figure 3 and Figure 4 for the case show the perturbation results, which are plotted by a blue line and the corresponding numerical results, which are plotted by the red line respectively.

Figure 2. Comparison between perturbation and numerical results for with the initial condition and
Figure 3. Comparison between perturbation and numerical results for with the initial ondition and
Figure 4. Comparison between perturbation and numerical results for with the initial condition and

5. Conclusion

In conclusion, it can be said that, in this article, we have successfully modified the KBM method and applied it to the fifth order more critically damped nonlinear systems. In relation to the fifth order more critically damped nonlinear systems, the solutions are obtained in such circumstances where the four eigenvalues are equal. Ordinarily, it is seen that, in the KBM method, much error occurs in the case of rapid changes of x with respect to time t. However, it has been observed in this study that, with respect to the different sets of initial conditions of the modified KBM method, the results obtained for both the cases (when and ) correspond accurately to the numerical solutions obtained by Mathematica 9.0. We, therefore, come to the conclusion that the modified KBM method gives highly accurate results, which can be applied for different kinds of nonlinear differential systems.

Acknowledgement

The authors are grateful to Mr. Md. Mizanur Rahman, Associate Professor, Department of Mathematics, Islamic University, Bangladesh, for his invaluable comments on the earlier draft of this article. Special thanks is due to Mr. Md. Imamunur Rahman who has assisted the authors in editing this paper.

References

[1]  Bogoliubov, N. N. and Mitropolskii, Y. A., Asymptotic Methods in the Theory of Nonlinear Oscillations, Gordan and Breach, New York, 1961.
In article      
 
[2]  Krylov, N. N. and Bogoliubov, N. N., Introduction to Nonlinear Mechanics, Princeton University Press, New Jersey, 1947.
In article      PubMed
 
[3]  Popov, I. P., “A Generalization of the Bogoliubov Asymptotic Method in the Theory of Nonlinear Oscillations (in Russian),” Dokl. Akad. USSR, 3. 308-310. 1956.
In article      
 
[4]  Mendelson, K. S., “Perturbation Theory for Damped Nonlinear Oscillations,” J. Math. Physics, 2. 3413-3415. 1970.
In article      View Article
 
[5]  Murty, I. S. N., and Deekshatulu, B. L., “Method of Variation of Parameters for Over-Damped Nonlinear Systems,” J. Control, 9(3). 259-266. 1969.
In article      View Article
 
[6]  Sattar, M. A., “An asymptotic Method for Second Order Critically Damped Nonlinear Equations,” J. Frank. Inst., 321. 109-113. 1986.
In article      View Article
 
[7]  Murty, I. S. N., “A Unified Krylov-Bogoliubov Method for Solving Second Order Nonlinear Systems,” Int. J. Nonlinear Mech., 6. 45-53. 1971.
In article      View Article
 
[8]  Osiniskii, Z., “Longitudinal, Torsional and Bending Vibrations of a Uniform Bar with Nonlinear Internal Friction and Relaxation,” Nonlinear Vibration Problems, 4. 159-166. 1962.
In article      
 
[9]  Mulholland, R. J., “Nonlinear Oscillations of Third Order Differential Equation,” Int. J. Nonlinear Mechanics, 6. 279-294. 1971.
In article      View Article
 
[10]  Sattar, M. A., “An Asymptotic Method for Three-dimensional Over-damped Nonlinear Systems,” Ganit, J. Bangladesh Math. Soc., 13. 1-8. 1993.
In article      
 
[11]  Shamsul, M. A., “Asymptotic Methods for Second Order Over-damped and Critically Damped Nonlinear Systems,” Soochow Journal of Math., 27. 187-200. 2001.
In article      
 
[12]  Shamsul M. A., “On Some Special Conditions of Third Order Over-damped Nonlinear Systems,” Indian J. pure appl. Math., 33. 727-742. 2002.
In article      
 
[13]  Akbar, M. A., Paul, A. C. and Sattar, M. A., “An Asymptotic Method of Krylov-Bogoliubov for Fourth Order Over-damped Nonlinear Systems,” Ganit, J. Bangladesh Math. Soc., 22. 83-96. 2002.
In article      
 
[14]  Murty, I. S. N., “Deekshatulu, B. L. and Krishna, G., “On an Asymptotic Method of Krylov-Bogoliubov for Over-damped Nonlinear Systems,” J. Frank. Inst., 288. 49-65. 1969.
In article      View Article
 
[15]  Rahaman, M.M., Rahman, M.M., “Analytical Approximate Solutions of Fifth Order More Critically Damped Systems in the case of Smaller Triply Repeated Roots,” IOSR Journals of Mathematics, 11(2). 35-46. 2015.
In article      
 
[16]  Rahaman, M. M. and Kawser, M. A., “Asymptotic Solution of Fifth Order Critically Damped Non-linear Systems with Pair Wise Equal Eigenvalues and Another is Distinct,” Journal of Research in Applied Mathematics, 2(3). 01-15. 2015.
In article      
 
[17]  Islam, M. N., Rahaman, M. M. and Kawser, M. A., “Asymptotic Method of Krylov-Bogoliubov-Mitropolskii for Fifth Order Critically Damped Nonlinear Systems,” Applied and Computational Mathematics, 4(6). 387-395. 2015.
In article      
 
[18]  Rahaman, M. M. and Kawser, M. A., “Analytical Approximate Solutions of Fifth Order More Critically Damped Nonlinear Systems,” International Journal of Mathematics and Computation, 27(2). 17-29. 2016.
In article      
 
[19]  Shamsul, M. A., “Asymptotic Methods for Second Order Over-damped and Critically Damped Nonlinear Systems,” Soochow Journal of Math., 27. 187-200. 2001.
In article      
 
[20]  Sattar, M. A., “An asymptotic Method for Second Order Critically Damped Nonlinear Equations,” J. Frank. Inst., 321. 109-113. 1986.
In article      View Article
 
[21]  Murty, I. S. N., “Deekshatulu, B. L. and Krishna, G., “On an Asymptotic Method of Krylov-Bogoliubov for Over-damped Nonlinear Systems,” J. Frank. Inst., 288. 49-65. 1969.
In article      View Article
 
[22]  Shamsul, M. A., “A Unified Krylov-Bogoliubov-Mitropolskii Method for Solving n-th Order Nonlinear Systems,” J. Frank. Inst., 339. 239-248. 2002.
In article      View Article
 
[23]  Shamsul, M. A. and Sattar, M. A., “An Asymptotic Method for Third Order Critically Damped Nonlinear Equations,” J. Mathematical and Physical Sciences, 30. 291-298. 1996.
In article      
 
[24]  Shamsul, M. A., “Bogoliubov's Method for Third Order Critically Damped Nonlinear Systems”, Soochow J. Math., 28. 65-80. 2002.
In article      
 
[25]  Shamsul, M. A., “Method of Solution to the n-th Order Over-damped Nonlinear Systems Under Some Special Conditions”, Bull. Cal. Math. Soc., 94. 437-440. 2002.
In article      
 
[26]  Shamsul, M. A., “On Some Special Conditions of Over-damped Nonlinear Systems,” Soochow J. Math., 29. 181-190. 2003.
In article      
 
  • CiteULikeCiteULike
  • MendeleyMendeley
  • StumbleUponStumbleUpon
  • Add to DeliciousDelicious
  • FacebookFacebook
  • TwitterTwitter
  • LinkedInLinkedIn